Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 29, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 6, 2025, 12:51 AM CDT for Franklin County, Tennessee. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2025, 12:51 AM CDT (05:51 UTC)
- Expired
- Apr 6, 2025, 1:00 AM CDT
- In force
- 9 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 6, 12:17 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 6, 12:17 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1217 AM CDT Sun Apr 6 2025 ...New AVIATION... .NEAR TERM... (Rest of tonight and Sunday) Issued at 945 PM CDT Sat Apr 5 2025 A line of strong to severe storms this evening will continue to move slowly to the north and east through the area tonight. These storms have formed along to just ahead of an approaching cold front. Early this evening, embedded supercells have produced confirmed tornadoes, large hail, and damaging winds across northeast Mississippi. As they progress into Northern Alabama and Southern Middle Tennessee tonight, the severe threat is expected to continue with the primary threats being tornadoes and damaging wind gusts. Forecast soundings shows a supportive environment for severe storms with 1000-2000 j/kg of CAPE and 50-60 kts of effective shear. Embedded supercells within the the long line of storms is the most likely storm mode. As the low level jet ramps up overnight, low level shear increases, which could locally increase the tornado threat in storms that can orient themselves in a more north-south line with eastward surges. The biggest uncertainty tonight is on how quick the line can move eastward as the CAMs have been more progressive with the forward momentum compared to the observations. That being said a best estimate is that the severe threat for NW AL will continue through 1-2am, I-65 corridor from 1am-5am, and NE AL between 4am-8am. On top of the severe storms there is the heavy rain and flooding threat across our entire forecast area. 2-3 inch per hour rain rates have been observed and with the slow movement, storms will train over the same locations. Pwats between 1.5 and 2 inches, which is above the daily max based on BMX sounding climatology, is leading to very efficient rainfall. This could lead to 2-4 inches of storm total rainfall with locally higher amounts of 4-6 inches. A Flood Watch for Flash Flooding remains in effect through 7pm Sunday. The main severe and flooding threat will end across our forecast area from west to east after sunrise. However, stratiform rain is forecast to continue through the morning and into the afternoon until the leading edge of the upper trough axis finally shifts to the east. && .SHORT TERM... (Sunday night through Tuesday) Issued at 945 PM CDT Sat Apr 5 2025 Cooler air arrives behind the cold front as northwesterly flow helps drop temperatures down into the mid 40s. This is around 20 to 25 degrees cooler than the last few nights. We remain underneath the upper level trough to start the work week. This will allow for below climatological norm temperatures on Monday and Tuesday with afternoon highs in the mid to upper 50s and lows in the low to mid 30s. There is a low chance (15-20%) for some subfreezing temperatures or frost Tuesday night along and north of the Tennessee River. This trend will be monitored in future updates if headlines are needed. && .LONG TERM... (Wednesday through Saturday) Issued at 945 PM CDT Sat Apr 5 2025 As we head into the second half of next week, the upper level pattern shows a more zonal flow across the Southeast. Seasonal temperatures and dry weather are forecast both Wednesday and Thursday with afternoon highs in the upper 60s to lower 70s. Another trough digs down across the Plains on Thursday which will bring another weak cold front into the Tennessee Valley. Low chances (20-30%) of showers and maybe even a rumble of thunder on Thursday night/Friday. The good news is that severe weather is not expected with this frontal passage. The upper level trough pushes to the east at the end of next week, bringing back dry weather to start the weekend. && .AVIATION... (06Z TAFS) Issued at 1217 AM CDT Sun Apr 6 2025 A line of strong to severe thunderstorms is moving through N AL at the start of the taf period which will reduce vsby and cigs down to IFR or MVFR. There is potential for some stronger gusts at HSV as the line moves through. Showers and some thunderstorm may continue for a few hours before changing to just light showers. Stratus deck should remain in place for most of the afternoon keeping cigs at high end IFR to low end MVFR. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flood Watch through this evening for ALZ001>010-016. TN...Flood Watch through this evening for TNZ076-096-097. && NEAR TERM...GH SHORT TERM....GH LONG TERM....GH AVIATION...GH
In the hours before
Special weather statement, Apr 5, 8:36 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
836 PM CDT Sat Apr 5 2025
ALZ005-006-TNZ076-096-097-060215-
Madison AL-Limestone AL-Franklin TN-Moore TN-Lincoln TN-
836 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MADISON...EASTERN
LIMESTONE...MOORE...SOUTHEASTERN LINCOLN AND NORTHWESTERN FRANKLIN
COUNTIES THROUGH 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harvest, or 9 miles west of Meridianville, moving northeast at 50
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkwood, Howell, Hurdlow, Lynchburg, Mimosa, Harvest, Smithland,
Hazel Green, Fisk, and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for north central
Alabama...and Middle Tennessee.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3535 8622 3533 8620 3535 8617 3477 8669
3487 8687 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8629
3541 8626
TIME...MOT...LOC 0136Z 212DEG 45KT 3489 8673
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
25Local storm report, Apr 5, 11:15 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1115 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM Non-Tstm Wnd Gst 2 E Muscle Shoals 34.75N 87.60W
04/05/2025 M62 MPH Colbert AL ASOS
ASOS station KMSL Muscle Shoals.
&&Local storm report, Apr 5, 11:17 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1117 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM Tstm Wnd Gst 2 E Muscle Shoals 34.75N 87.60W
04/05/2025 M62 MPH Colbert AL ASOS
Corrects previous non-tstm wnd gst report
from 2 E Muscle Shoals. ASOS station KMSL
Muscle Shoal.
&&Special weather statement, Apr 6, 12:18 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1218 AM CDT Sun Apr 6 2025
ALZ004>009-060615-
Marshall AL-Lawrence AL-Madison AL-Morgan AL-Limestone AL-Jackson AL-
1218 AM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MARSHALL...
NORTHWESTERN JACKSON...MADISON...EASTERN LIMESTONE...MORGAN AND
SOUTHEASTERN LAWRENCE COUNTIES THROUGH 115 AM CDT...
At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Ardmore to near Tanner to 9
miles southeast of Moulton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
French Mill, Trinity, Lim Rock, Valhermoso Springs, Falkville,
Speake, Basham, Harvest, Larkin, and Francisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 AM CDT for north central
and northwestern Alabama...and Middle Tennessee.
&&
LAT...LON 3466 8616 3435 8652 3437 8730 3467 8705
3500 8694 3499 8596
TIME...MOT...LOC 0518Z 261DEG 37KT 3499 8672 3467 8689 3440 8715
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AMPLocal storm report, Apr 6, 12:28 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1228 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tstm Wnd Gst 6 S Fayetteville 35.07N 86.57W
04/06/2025 M62 MPH Lincoln TN AWOS
AWOS station KFYM Fayetteville.
&&
GHThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:00 PM CDT | Tornado Warning | HUN | Lauderdale | 30 min |
| Apr 5, 8:27 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 63 min |
| Apr 5, 9:40 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 65 min |
| Apr 5, 9:51 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 39 min |
| Apr 5, 10:26 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 49 min |
| Apr 5, 10:59 PM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 46 min |
| Apr 5, 11:29 PM CDT | Tornado Warning | HUN | Limestone, Madison | 61 min |
| Apr 6, 12:18 AM CDT | Special Weather Statement | HUN | Limestone, Madison, Morgan | 57 min |
| Apr 6, 12:34 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Marshall, Morgan | 56 min |
| Apr 6, 12:56 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 7 hr |
| Apr 6, 1:04 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison | 56 min |
| Apr 6, 1:16 AM CDT | Tornado Warning | HUN | DeKalb, Jackson, Madison, Marshall | 18 min |
| Apr 6, 1:23 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 52 min |
| Apr 6, 1:37 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 53 min |
| Apr 6, 1:54 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 51 min |
| Apr 6, 2:01 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 18 min |
| Apr 6, 2:07 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, DeKalb, Jackson, Marshall | 53 min |
| Apr 6, 2:26 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 50 min |
| Apr 6, 3:05 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 5 hr |
| Apr 6, 3:16 AM CDT | Special Weather Statement | HUN | Cullman | 59 min |
| Apr 6, 3:41 AM CDT | Flash Flood Warning | HUN | Lauderdale, Lawrence, Limestone, Madison, Morgan | 4 hr |
| Apr 6, 7:57 AM CDT | Areal Flood Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 3 hr |
| Apr 6, 1:59 PM CDT | Areal Flood Warning | HUN | Cullman, DeKalb, Jackson, Marshall | 5 hr |
| Apr 6, 2:44 PM CDT | Areal Flood Warning | HUN | Madison | 4 hr |
| Apr 5, 8:36 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 39 min |
| Apr 6, 12:16 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 59 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.